MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

MEDTRONIC SOFAMOR DANEK USA, INC. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number 37601
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysphasia (2195); Shaking/Tremors (2515); Insufficient Information (4580)
Date of Event 09/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: product id neu_unknown_ext lot# serial# unknown implanted: explanted: product type extension product id neu _unknown_lead lot# unknown serial# implanted: explanted: product type lead section d information references the main component of the system.Other relevant device(s) are: product id: neu_unknown_ext, serial/lot #: unknown, ubd: , udi#: ; product id: neu_unknown_lead, serial/lot #: unknown, ubd: , udi#: medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that there was a loss of benefit from stimulation with the device, leading to speech problems, right leg issues, and tremor control difficulties.The device involved was a lead targeting the left vim.Initially, the patient experienced significant relief and was able to engage in work involving hands and mechanical engineering projects.However, over time, achieving the same level of control became increasingly difficult without significantly increasing the unit's settings, which then caused additional speech and right leg problems.It was noted that while the left-sided implant was functioning, it was not optimal for tremor control.An examination confirmed the loss of benefit.As a result, the lead and extension components were explanted and replaced on (b)(6) 2016, and (b)(6) 2016, respectively.The outcome was resolved without sequelae.
 
Additional Manufacturer Narrative
Continuation of d10: product id 3708660, serial# (b)(6), implanted: (b)(6) 2013, product type: extension.Product id 3387s-40, lot# va0buyn, implanted: (b)(6) 2013, product type: lead.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinnea road
ceiba norte industrial park
memphis,tn PR 00777
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinnea road
ceiba norte industrial park
memphis,tn PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22096918
Report Number3004209178-2025-09102
Device Sequence Number6925966
Product Code MHY
UDI-Device Identifier00613994934604
UDI-Public(01)00613994934604(17)150228(21)NKM719497H
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2015
Device Model Number37601
Device Catalogue Number37601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date07/23/2025
Date Device Manufactured09/03/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale